# SDR 2023FA122200001

- Difficulty date: December 19, 2023
- Submitted: December 22, 2023
- Operation: General aviation
- Aircraft: N716KV
- Make and model: Hughes 369E
- Aircraft serial: 0407E
- Aircraft time: 8,848 hours, 8,742 cycles
- System (JASC): 6300 · Main Rotor Drive System
- Part: Transmission
- Part number: 369D25100507
- Part serial: 0494
- Condition: Installed
- Location: Zone 200
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING A 135 TOUR OPERATION EXPERIENCED A MAIN ROTOR TRANSMISSION CHIP LIGHT RESULTING IN A PRECAUTIONARY LANDING. ANOTHER HELICOPTER WAS BROUGHT IN WITH MAINTENANCE PERSONNEL AND BROUGHT ALL PASSENGERS BACK TO THE AIRPORT. THE MAIN ROTOR CHIP DETECTORS WERE INSPECTED AND NOTED LIGHT FUZZ WITH A SINGLE SMALL SLIVER CAUSING THE LIGHT TO ILLUMINATE. THE CHIP DETECTORS WERE CLEANED AND THE TRANSMISSION DRAINED AND FLUSHED PER MANUFACTURERS PUBLICATIONS. THE AIRCRAFT CONDUCTED AN OPERATIONAL FLIGHT CHECK PRIOR TO DEPARTING THE SAFE LANDING SITE WHICH WAS COMPLETED WITHOUT ISSUE AND THE AIRCRAFT WAS FLOWN BACK TO THE AIRPORT. UPON LANDING THE TRANSMISSION FLUID WAS AGAIN FLUSHED WITH ANOTHER OPERATIONAL CHECK FLIGHT WITH NO METAL NOTED ON THE CHIP DETECTORS. FOLLOW UP MAINTENANCE REQUIRED AFTER FOUR HOURS OF FLIGHT TIME PER MANUFACTURERS PUBLICATIONS. THE AIRCRAFT EXPERIENCED A SECOND CHIP LIGHT PRIOR TO ACCUMULATION OF FOUR HOURS AND THE MAIN ROTOR TRANSMISSION WAS REMOVED FROM SERVICE.
